| Catalog Number |
138104 |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Received two of 138104 in original packaging.Lot number was verified.Performed a visual inspection of the devices, there were no obvious signs of a breach.A functional inspection was done where the devices were dye leak tested.Per tm-10-217 rev.F which indicated that there was an insufficient heat seal on both devices.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be that the device was encroaching the seal.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 189 reports, regarding 1,493 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that these devices should be inspected before and after each use.We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
During incoming inspection, the distributor rejected this device, 138104, accessory electrode, flat blade with extended insulation, for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.Performed a functional inspection, the devices were dye leak tested which indicated that the packaging had an insufficient heat seal.This will be reported as a malfunction with potential for injury upon reoccurrence.